Alert archive / Maine / Small Craft Advisories in 2021
Small Craft Advisory 76, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Dec 3, 2021, 9:26 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2021, 9:26 PM EST (02:26 UTC)
- Expired
- Dec 4, 2021, 12:00 PM EST
- In force
- 15 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
444 WHUS71 KCAR 040226 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 926 PM EST Fri Dec 3 2021 ANZ050>052-041030- /O.CAN.KCAR.GL.W.0030.000000T0000Z-211204T0300Z/ /O.NEW.KCAR.SC.Y.0076.211204T0226Z-211204T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 926 PM EST Fri Dec 3 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM, Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM and Intra Coastal Waters from Schoodic Point, ME to Stonington, ME. * WHEN...Until 9 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
716 WHUS71 KCAR 040805 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 305 AM EST Sat Dec 4 2021 ANZ052-040915- /O.CAN.KCAR.SC.Y.0076.000000T0000Z-211204T1400Z/ Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 305 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are now below SCA thresholds. $$ ANZ050-051-041400- /O.CON.KCAR.SC.Y.0076.000000T0000Z-211204T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 305 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 to 30 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM and Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
010 WHUS71 KCAR 041131 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 631 AM EST Sat Dec 4 2021 ANZ051-041245- /O.CAN.KCAR.SC.Y.0076.000000T0000Z-211204T1400Z/ Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- 631 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas are now below SCA thresholds. $$ ANZ050-041400- /O.CON.KCAR.SC.Y.0076.000000T0000Z-211204T1400Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- 631 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM. * WHEN...Until 9 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ VJN
323 WHUS71 KCAR 041354 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 854 AM EST Sat Dec 4 2021 ANZ050-041700- /O.EXT.KCAR.SC.Y.0076.000000T0000Z-211204T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- 854 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EST TODAY... * WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 6 ft. * WHERE...Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM. * WHEN...Until noon EST today. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Norcross
087 WHUS71 KCAR 041641 MWWCAR URGENT - MARINE WEATHER MESSAGE National Weather Service Caribou ME 1141 AM EST Sat Dec 4 2021 ANZ050-041745- /O.EXP.KCAR.SC.Y.0076.000000T0000Z-211204T1700Z/ Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- 1141 AM EST Sat Dec 4 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT NOON EST TODAY... The Small Craft Advisory will expire at noon. $$ Norcross
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 7:12 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Dec 3, 7:12 PM EST, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Caribou ME 712 PM EST Fri Dec 3 2021 .SYNOPSIS... Canadian high pressure will build tonight into Saturday. Low pressure will track across the region Saturday night, then exit across the Maritimes Sunday. A warm front will lift across the region Sunday night into Monday. A strong cold front will cross the region Monday night. High pressure will cross the region Tuesday. Another low will approach later Wednesday. && .NEAR TERM /THROUGH SATURDAY/... 7 PM Update...The sky remains mostly cloudy with stratocu over the north and clear over the south so modified cloud cover to refine cloud coverage. Added scattered snow showers to the north with some bands continuing, especially over north central areas. Also, raised temps during the early evening with the breeze keeping the air mixed. Winds and cold advection are the big stories tonight. Cold advection alone will generate falling temperatures all night and wind chills will be dipping below zero in northern zones by this evening. The wind gusts over 40 mph we've had today will decrease this evening and slowly diminish tonight as the surface high builds. The cold air arriving is as cold as we've had this season and will continue to generate snow shower streamers with moisture from the St Lawrence into the evening. As always, guidance doesn't handle this situation well and have lined up PoPs and the snow shower forecast with our cloud cover forecast this evening. This is mostly for northern zones. The low tops will ensure the showers aren't detected by radar at a great distance away from the radar site. The combination of snow showers and the winds will generate blowing snow in Aroostook County this evening. The blowing snow and moisture freezing on roads will continue to produce some hazardous travel in northern zones today into this evening. By late tonight, expect winds to decrease enough for a very shallow inversion in the North Woods and lows getting close to zero. Elsewhere, lows will be in the single digits in northern zones and mostly in the teens for Bangor and Downeast. The surface high promises to bring some sunshine and light winds on Saturday, but the air mass is so cold that Saturday will be the coldest day of the season to date. Highs will be well below freezing for the entire area except the immediate coast. Northern Aroostook County will have a hard time reaching 20F, which is over 10F below normal for this date. High and mid cloud decks will arrive from the west Saturday afternoon, ahead of the next shortwave. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/... A clipper system will cross the region Saturday night with a chance of light snow or snow showers with only light accumulations possible. The system will exit across the Maritimes early Sunday, with high pressure then building across the region. Expect partly sunny skies across northern areas Sunday, with also a slight chance of morning snow showers. Across Downeast areas, expect partly sunny skies early then mostly sunny during the afternoon. Low pressure crossing the Great Lakes draws a warm front north across the region Sunday night. Expect overrunning snows will develop across northern areas Sunday night, with a chance of snow/rain Downeast. The low tracks northeast across Quebec province, to the west of the Saint Lawrence River Valley, Sunday drawing the warm front north of the region. Early snow will transition to rain across northern areas. Some snow accumulation is expected across northern areas Sunday night through early Monday before the transition to rain. Rain is expected Downeast Monday. A strong cold front will approach later Monday, with a strong low level southerly jet in advance of the front. Temperatures will be at below normal levels Sunday. Temperatures will warm Sunday night with the warm front moving north. Temperatures will be at much above normal levels Monday. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... The strong cold front will cross the region Monday night with the strong low level jet in advance of the front, with the strongest winds expected along the Downeast coast. The steadier precipitation will exit across the Maritimes in advance of the cold front. Cold air will rapidly return in the wake of the cold front, with any remaining rain showers transitioning to snow showers. The low lifts across Labrador Tuesday, while high pressure builds toward the region. Generally expect partly cloudy skies Tuesday. Intensifying low pressure is expected to track northeast from the Mid-Atlantic region Wednesday, the exit across the Maritimes Thursday. Precipitation chances, types and amounts later Wednesday into early Thursday will be dependent on the eventual track of the low. High pressure should cross the region later Thursday, then exit across the Maritimes Friday. Another system could then impact the region later Friday though the track and intensity remain uncertain. Precipitation chances, types and amounts Friday will also be dependent on the eventual track. Temperatures are expected to be at below normal levels to varying extents Tuesday through Thursday. Temperatures Friday will be dependent on the eventual track of low pressure. && .AVIATION /00Z SATURDAY THROUGH WEDNESDAY/... NEAR TERM: Conditions will be primary VFR outside of tempo MVFR snow shower activity north of GNR and HUL this afternoon and evening. The strongest northwest winds gusting to 40 mph will occur this afternoon and evening, and then slowly diminish tonight. High pressure will ensure light winds by late Saturday morning into the evening. SHORT TERM: Saturday night...VFR/MVFR, occasional IFR, with a chance of snow showers. Variable winds 5 to 10 knots, becoming west. Sunday...MVFR possible across the north and mountains early, otherwise VFR. West/northwest winds 10 to 15 knots with gusts up to 20 knots. Sunday night...VFR early, lowering to IFR/LIFR. Snow developing north, snow/rain Downeast. South/southeast winds 10 to 20 knots with gusts up to 25 knots. Monday...IFR/LIFR. Snow changing to rain north, rain Downeast. Southeast/south wind 15 to 25 knots with gusts up to 30 to 35 knots, stronger gusts possible along the Downeast coast. Low level wind shear. Monday night...IFR/LIFR early, MVFR/IFR late. Rain tapering to snow showers. South winds 15 to 25 knots with gusts up to 30 to 35 knots, becoming west. Stronger wind gusts possible along the Downeast coast. Low level wind shear. Tuesday...Occasional MVFR possible across the north and mountains early. Otherwise, VFR. West winds 10 to 20 knots with gusts up to 30 knots. Tuesday night. VFR. West winds around 10 knots, becoming variable. Wednesday...VFR/MVFR early, lowering to IFR/LIFR. Snow developing north, snow/rain developing Downeast. Variable winds around 10 knots, becoming east 10 to 15 knots. && .MARINE... NEAR TERM: Will maintain the current Gale Warning as is. A Small Craft Advisory will need to follow it into Saturday morning. Wind gusts will decrease towards 15 kt Saturday afternoon and winds will become southwest. Seas will also slowly diminish through the period. SHORT TERM: Small craft advisory conditions Saturday night through Sunday night. Gales possible Monday. A chance of snow showers Saturday night. A chance of rain later Sunday night. Rain and patchy fog Monday. && .TIDES/COASTAL FLOODING... A period of high astronomical tides will occur from now into Tuesday. The highest astronomical tide will be on Sunday morning, but that is not expected to coincide with any storm surge or significant wave hts. Monday, however, is a different story. A strong southerly flow is expected to generate storm surge and waves could increase towards 10 ft. Therefore, there is potential for coastal flooding and splashover at the Monday high tide near noon. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...Gale Warning until 10 PM EST this evening for ANZ050>052. && Near Term...MCW/MCB Short Term...Norcross Long Term...Norcross Aviation...MCW/Norcross Marine...MCW/Norcross Tides/Coastal Flooding...
Hazardous weather outlook, Dec 3, 5:16 PM EST, 4 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 516 PM EST Fri Dec 3 2021 MEZ001>006-010-011-031-032-041215- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Piscataquis- Northern Washington- 516 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for Central Highlands Maine, Far Eastern Maine, Far Northern Maine, North Woods Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Snow accumulations are expected Sunday night through early Monday. The snow will transition to rain Monday, with gusty south winds which will persist into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. MEZ015>017-029-030-041215- Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- 516 PM EST Fri Dec 3 2021 This Hazardous Weather Outlook is for Coastal DownEast Maine, Interior DownEast Maine and Penobscot Valley Maine. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A rain/snow mix will develop Sunday night then transition to rain which will persist Monday. Gusty south winds will occur Monday into Monday night, with the strongest winds along the Downeast coast. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-041215- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 516 PM EST Fri Dec 3 2021 ...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Gale conditions are possible Monday into Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Norcross
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 4:25 PM EST | Gale Watch | CAR | 10 hr | |
| Dec 4, 4:25 PM EST | Small Craft Advisory | CAR | 10 hr |
Nearby
Small Craft Advisories in Maine, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.